Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 19, 2000, 7:07 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2000, 7:07 PM MDT (01:07 UTC)
- Expired
- Jun 19, 2000, 8:00 PM MDT
- In force
- 53 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Doña Ana County, NM, El Paso County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:10 PM MDT | Thunderstorm Wind 57 M | Sunland Park, NM | A 66 mph wind gust was measured at the National Weather Service office in Santa Teresa. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
439
WUUS54 KEPZ 200109
SVRELP
NMC013-TXC141-200200-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
707 PM MDT MON JUN 19 2000
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN TEXAS
NORTHERN EL PASO
IN NEW MEXICO
SOUTH CENTRAL DONA ANA
INCLUDING THE FOLLOWING LOCATIONS
WESTWAY...MONTANA VISTA...FORT BLISS...EL PASO...CANUTILLO AND
SUNLAND PARK
AT 705 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SANTA TERESA AND THE WEST SIDE OF EL
PASO...MOVING NORTHEAST AT 20 MPH.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN EL PASO.
LAT...LON 3193 10692 3161 10633 3190 10610 3201 10652
SIMESNKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:42 PM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 1:42 PM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 142 PM MDT MON JUN 19 2000 SYNOPSIS... LOW LEVEL MOISTURE AND DAYTIME HEATING WILL COMBINE TO FORM SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. TEMPERATURES WILL REMAIN NEAR NORMALS. DISCUSSION... WESTERLY FLOW ALOFT WILL CONTINUE THROUGH MID WEEK...FOLLOWED BY A WEAK DOME OF HIGH PRESSURE ALOFT TOWARD THE END OF THE WEEK. A NEARLY STATIONARY WEAK VORT MAX NEAR SE ARIZONA WILL HELP PROVIDE A SOURCE OF INSTABILITY FOR SHOWER AND THUNDERSTORM DEVELOPMENT OVER THE SOUTHWEST CORNER OF NEW MEXICO. AMPLE AMOUNTS OF LOW AND MID LEVEL MOISTURE AS INDICATED BY HIGH PW VALUES WILL REMAIN OVER THE FORECAST AREA THROUGH TUESDAY NIGHT WITH SOME DRYING TOWARD WEDNESDAY. LAPSE RATES THIS EVENING ARE HIGHER OVER THE NORTHERN PORTIONS OF THE CWA AND EXPECT STORMS TO FIRE OFF THERE FIRST. WITH WET ATMOSPHERE AND INSTABILITY IN THE AREA A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK. AS MOISTURE AMOUNTS DECREASE LATER THIS WEEK TSTMS SHOULD DECREASE SOME. EXTENDED FORECAST PERIOD WILL HAVE ENOUGH MOISTURE TO CONTINUE A MENTION AFTERNOON AND EVENING THUNDERSTORMS THOUGH EXPECT THEM TO BE MORE WIDELY SCATTERED TO ISOLATED. EL PASO BB 67/ 93/ 67/ 94/ 67 32222 LAS CRUCES BB 62/ 90/ 62/ 91/ 62 32222 ALAMOGORDO BB 62/ 91/ 62/ 92/ 62 32222 CLOUDCROFT BB 45/ 71/ 45/ 71/ 45 32222 TRUTH OR CONSEQUENCES BB 62/ 91/ 62/ 92/ 62 44344 SILVER CITY BB 53/ 83/ 53/ 84/ 53 44332 DEMING BB 63/ 91/ 63/ 92/ 63 32222 LORDSBURG BB 63/ 92/ 63/ 93/ 63 32222 SIERRA BLANCA BB 63/ 90/ 63/ 91/ 63 32222 .ELP...NONE 04 N
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:13 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.